Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online
Ask a Urologist   »  

Urinating red blood, pain in left kidney and lower abdomen, heavy smoker, consumes marijuana, cocaine. What can be the cause ?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
My 19 yr.old son has been urinating blood for three months, without pain anywhere, however, today he has pain in his left kindney around to front lower abd. the blood is very red, he smokes marijuana heavly daily, sometimes cocaine. what do you think. He said it looked like some flesh came out a couple of times.
Posted Thu, 3 May 2012 in Urinary and Bladder Problems
Answered by Dr. Rhea Chanda 46 minutes later

Thanks for posting your query here.

Infections, renal stones and even renal growths are known to cause hematuria (blood in the urine), A proper physical examination and through investigations are entailed to rule each of these conditions. The investigations that may be needed are urine analysis, ultrasound abdomen, X XXXXXXX KUB, CT scan abdomen, etc. Also blood coagulation profile should be done to rule out and bleeding disorders.

I encourage you to consult a competent urologist under who's guidance you may get the aforementioned tests done.

It would be better if these tests are done as early as possible. Hence I recommend you to consult a doctor as soon as possible. "His conditions warrants immediate attention."

Cocaine abuse could also be a associated cause. Visiting a drug rehabilitation clinic will also benefit him.

Hope my answers are both adequate and informative. Should you have any additional queries, I will be available to address them.

Above answer was peer-reviewed by
Follow-up: Urinating red blood, pain in left kidney and lower abdomen, heavy smoker, consumes marijuana, cocaine. What can be the cause ? 5 hours later
How about the heavy pot smoking? Could this be a contributing factor?
Also, what are you thoughts on natural home remedy to dissolve stones
If it turns out to be that? It seems he has lost blood daily, but is not in any pain.
I was truly shocked to see how red his urine is. A lot of blood. He's been stubborn to go get checked. Go figure! I will see to it that he gets seen ASAP.
Answered by Dr. Rhea Chanda 14 hours later

Thanks for follow up.

Drug abuse can change the colour of urine sometimes, but its usually not XXXXXXX blood. But it has potential to cause damage to the urinary system.

If it turns out, that your son has XXXXXXX hematuria (blood in the urine), the possibly there is a underlying pathological disorder in the genito-urinary system. All the male genito urinary problems have to be investigated till the particular cause is found. This is very important. Flesh sample are mostly from Bladder and structures distal to bladder.

As far as home remedies go, I cannot comment on that since i'm an allopathic doctor and dont have any experience or knowledge about naturopathy.

You could consult a naturopathy expert if you want but my sincere advice is to consult a Nephrologist. Ultrasound of the KUB, Urinalysis if necessary a CT scan of the abdomen are necessary. I strongly suggest to get professional help from an Addiction Medicine Specialist if your son abuse drugs.

Wish him Good Health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor